A unified theory of structural change

Please use this identifier to cite or link to this item: http://hdl.handle.net/10045/23701
Información del item - Informació de l'item - Item information
Title: A unified theory of structural change
Authors: Guillo, Maria Dolores | Papageorgiou, Chris | Pérez Sebastián, Fidel
Research Group/s: Grupo de Estudios de Paz y Desarrollo (GEPYD) | Análisis Económico
Center, Department or Service: Universidad de Alicante. Departamento de Métodos Cuantitativos y Teoría Económica | Universidad de Alicante. Departamento de Fundamentos del Análisis Económico
Keywords: Multi-sector growth model | Structural change | Agriculture and non-agriculture R&D | Directed innovation | Hon-homothetic preferences
Knowledge Area: Fundamentos del Análisis Económico
Issue Date: 13-May-2011
Publisher: Elsevier
Citation: GUILLÓ, María Dolores; PAPAGEORGIOU, Chris; PÉREZ-SEBASTIÁN, Fidel. “A unified theory of structural change”. Journal of Economic Dynamics and Control. Vol. 35, No. 9 (Sept. 2011). ISSN 0165-1889, pp. 1393-1404
Abstract: This paper uses dynamic general equilibrium and computational methods, inspired by the multi-sector growth model structure in Stephen Turnovsky's work, to develop a theory that unifies two of the traditional explanations of structural change: sector-biased technical change and non-homothetic preferences. The theory is based on an overlapping-generations growth model with endogenous technical change and non-homothetic preferences. An expanding-variety setup with two different R&D technologies, agricultural, and non-agricultural, is employed. The analysis, based on numerical simulations, shows that the biased technical change hypothesis finds most support in the data. It also points to production-side specific factors, such as asymmetries in cross-sector knowledge spillovers, as explanatory factors of the bias in technical change.
Sponsor: Financial support from Ministerio de Ciencia e Innovación and FEDER funds under project SEJ-2007-62656, and from Instituto Valenciano de Investigaciones Económicas.
URI: http://hdl.handle.net/10045/23701
ISSN: 0165-1889 (Print) | 1879-1743 (Online)
DOI: 10.1016/j.jedc.2011.05.004
Language: eng
Type: info:eu-repo/semantics/article
Peer Review: si
Publisher version: http://dx.doi.org/10.1016/j.jedc.2011.05.004
Appears in Collections:INV - GEPYD - Artículos de Revistas
INV - Análisis Económico - Artículos de Revistas
INV - DMCTE - Artículos de Revistas

Files in This Item:
Files in This Item:
File Description SizeFormat 
Thumbnail2011_Guillo_etal_JEDC.pdfVersión revisada (acceso abierto)253 kBAdobe PDFOpen Preview
Thumbnail2011_Guillo_etal_JEDC_final.pdfVersión final (acceso restringido)218,57 kBAdobe PDFOpen    Request a copy


Items in RUA are protected by copyright, with all rights reserved, unless otherwise indicated.